Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 239, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 11, 2011, 2:41 AM CDT for 6 counties in Iowa. It was in force for 49 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 2:41 AM CDT (07:41 UTC)
- Expired
- Jul 11, 2011, 3:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Adair County, IA, Dallas County, IA, Guthrie County, IA, Madison County, IA, Polk County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 29 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 3:20 AM CDT | TSTM WND DMG | 3 Sse Madrid, IA | DELAYED REPORT. TIME ESTIMATED. 10 X 34 FT SECTION OF A NEWLY CONSTRUCTED HOUSE ROOF BLOWN OFF AND TRUSSES SNAPPED IN HALF. SEVERAL 18 TO 24 FT DIAMETER TREES SNAPPED OFF OR TOPPED. SURROUNDING CORN FIELDS MOSTLY FLATTENED. REPORTED BY WOI-TV. |
| Jul 11, 3:20 AM CDT | TSTM WND DMG | 5 Nne Granger, IA | CORRUGATED STEEL ROOF FROM A HOUSE RIPPED OFF AND THROWN APPROXIMATELY 120 YARDS. A SECTION OF THE ROOF IMPALED THE SIDE OF A NEIGHBORING HOUSE...WITH PART OF THE METAL ROOF STICKING INTO THE LIVING ROOM OF THE HOUSE. TIME ESTIMATED FROM RADAR. |
| Jul 11, 3:22 AM CDT | TSTM WND DMG | 2 E Urbandale, IA | 4 INCH LIMBS DOWN...HEAVY RAIN...WIND INCREASING |
| Jul 11, 3:25 AM CDT | TSTM WND DMG | 1 N Johnston, IA | SEVERAL LARGE TREE BRANCHES DOWN ALONG MERLE HAY ROAD. LARGEST WAS FOUR TO FIVE INCHES IN DIAMETER. TIME ESTIMATED FROM RADAR. |
| Jul 11, 3:25 AM CDT | TSTM WND DMG | 2 N Polk City, IA | TREES DOWN |
| Jul 11, 3:25 AM CDT | TSTM WND GST 60 | 4 Nnw Ankeny Airport, IA | SPOTTER ESTIMATED 60 MPH GUST. |
| Jul 11, 3:30 AM CDT | TSTM WND DMG | 4 N Polk City, IA | NUMEROUS 10 TO 12 INCH IN DIAMETER TREES SNAPPED. POWER LINES DOWN ACROSS THE AREA. AMATEUR RADIO REPEATER TOWER DOWN. |
| Jul 11, 3:30 AM CDT | TSTM WND DMG | Alleman, IA | WHO TV RADAR BLOWN INTO A FARM FIELD AND DESTROYED. |
| Jul 11, 3:31 AM CDT | TSTM WND DMG | 5 Nnw Ankeny Airport, IA | SOME SHINGLES RIPPED OFF THE ROOF OF A HOUSE. |
| Jul 11, 3:31 AM CDT | TSTM WND GST 70 | 5 Nnw Ankeny Airport, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 10 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 1:21 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4133 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
664 WUUS53 KDMX 110741 SVRDMX IAC001-049-077-121-153-181-110830- /O.NEW.KDMX.SV.W.0239.110711T0741Z-110711T0830Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 241 AM CDT MON JUL 11 2011 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN ADAIR COUNTY IN SOUTHWEST IOWA... DALLAS COUNTY IN CENTRAL IOWA... EASTERN GUTHRIE COUNTY IN WEST CENTRAL IOWA... NORTHERN MADISON COUNTY IN SOUTH CENTRAL IOWA... POLK COUNTY IN CENTRAL IOWA... NORTHERN WARREN COUNTY IN SOUTH CENTRAL IOWA... * UNTIL 330 AM CDT * AT 237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF STUART...OR 36 MILES NORTH OF CRESTON...AND MOVING EAST AT 55 MPH. * LOCATIONS IMPACTED INCLUDE... DES MOINES...INDIANOLA...EARLHAM...PERRY...ADEL...WINTERSET...DE SOTO...DALLAS CENTER...WOODWARD...WAUKEE...GRIMES...CLIVE...WEST DES MOINES...URBANDALE...POLK CITY...WINDSOR HEIGHTS...JOHNSTON... NORWALK...ANKENY AND PLEASANT HILL. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 93 AND 149. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 53 AND 102. THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME... SEEK SHELTER IN A REINFORCED BUILDING. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON/T DROWN. && LAT...LON 4134 9433 4186 9436 4186 9336 4127 9334 TIME...MOT...LOC 0739Z 269DEG 48KT 4158 9429 WIND...HAIL 60MPH <.75IN $$ DONAVON
1 follow-up statement
846 WWUS53 KDMX 110757 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 257 AM CDT MON JUL 11 2011 IAC001-049-077-121-153-181-110830- /O.CON.KDMX.SV.W.0239.000000T0000Z-110711T0830Z/ WARREN IA-POLK IA-MADISON IA-GUTHRIE IA-ADAIR IA-DALLAS IA- 257 AM CDT MON JUL 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DALLAS... NORTHEASTERN ADAIR...EASTERN GUTHRIE...NORTHERN MADISON...POLK AND NORTHERN WARREN COUNTIES UNTIL 330 AM CDT... AT 255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE LARGEST HAIL IS EXPECTED ALONG THE NORTHERN PORTIONS OF THE WARNED AREA. THIS STORM WAS LOCATED NEAR ADEL...OR 20 MILES WEST OF DES MOINES...MOVING EAST AT 55 MPH. LOCATIONS IMPACTED INCLUDE... DES MOINES...INDIANOLA...WOODWARD...WAUKEE...GRIMES...CLIVE...WEST DES MOINES...URBANDALE...POLK CITY...WINDSOR HEIGHTS...JOHNSTON... NORWALK...ANKENY...PLEASANT HILL...CARLISLE...ALTOONA... BONDURANT...PATTERSON...GRANGER AND BEVINGTON. THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 93 AND 149. THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 54 AND 102. THIS INCLUDES INTERSTATE 235 BETWEEN MILE MARKERS 1 AND 14. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A REINFORCED BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. TURN AROUND DON/T DROWN. && LAT...LON 4134 9433 4186 9436 4186 9336 4127 9334 TIME...MOT...LOC 0757Z 269DEG 48KT 4158 9397 WIND...HAIL 60MPH 1.50IN $$ DONAVON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 12:15 AM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 11, 12:15 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 1215 AM CDT MON JUL 10 2011 ...UPDATE 11/06Z AVIATION DISCUSSION... .SHORT TERM /TONIGHT/... HAVE UPDATED ZONES TO REFLECT STORM POTENTIAL THROUGH THE NIGHT. INSTABILITY AXIS REMAINS RIGHT THROUGH THE FORECAST AREA FROM NW TO SE AT THIS TIME. H850 FRONT AND SFC BOUNDARY ALSO IN THE AREA...POTENTIALLY ACTING AS FOCUS FOR SOUTHEAST MOVEMENT OF STORMS FROM MN. OTHER STORMS FIRING IN STRONG CAP TO OUR WEST AND BEING ADVECTED EAST IN H700 FLOW. SOME UNCERTAINTY HOW FAR SOUTH STORMS WILL GET TONIGHT...BUT 12Z WRF SUGGESTED THAT NORTHERN AND WESTERN CLUSTERS WOULD BEGIN TO MERGE WEST/NORTHWEST AFT 06-07Z. SOME POTENTIAL FOR SEVERE OVERNIGHT MAINLY WINDS AND HEAVY RAINFALL. /REV .PREVIOUS SHORT TERM /TONIGHT/... FORECAST PROBLEM TONIGHT IS THUNDERSTORM CHANCES. WATER VAPOR IMAGERY SHOWS AN IMPRESSIVE TROPICAL MOISTURE FETCH MOVING NORTH AND THEN NORTHEAST INTO IOWA. MORNING THUNDERSTORMS LEFT AN OUTFLOW BOUNDARY FROM EASTERN IOWA SOUTHWEST INTO NORTHERN MISSOURI BY THIS AFTERNOON. AN AREA OF SUBSIDENCE WAS INDICATED BY MODEST DRYING ON THE WATER VAPOR IMAGERY AND PER 12Z 700 MB OMEGA FIELDS OVER CENTRAL IOWA THIS AFTERNOON. THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON IN THE EASTERN AND SOUTHEAST PART OF DMX/S CWA WHERE AIRMASS IS DESTABILIZING ALONG WITH SOME DEEP MOISTURE CONVERGENCE PER SPC MESOSCALE ANALYSIS GRAPHICS. WILL CONTINUE EVENING POPS IN THIS AREA. TWO DIFFERENT MCS/S MAY IMPACT THE NORTHERN AND WESTERN COUNTIES LATE TONIGHT. AN MCS NORTH OF IOWA MAY CLIP THE NORTHERN SECTIONS OF THE CWA. A SECOND MCS MAY MOVE INTO THE WESTERN COUNTIES LATE TONIGHT FROM EASTERN NEBRASKA AND WESTERN IOWA. GIVEN THE AMOUNT OF UNCERTAINTY...WILL FORECAST MODERATE POPS FOR THUNDERSTORMS. .LONG TERM /MONDAY THROUGH SATURDAY/... PATTERN REMAINS ACTIVE WITH UNCERTAINTY IN FORECAST FOR EARLY IN THE WEEK AS WEAK FRONTAL BOUNDARY REMAINS NEAR IOWA TONIGHT...BEFORE BEGINNING TO PUSH SOUTH. ONCE AGAIN EXPECT PRECIPITATION TO BE ONGOING AT BEGINNING OF PERIOD ALONG AXIS OF THETA E ADVECTION FUELED BY LLJ. HOWEVER...DO NOT THINK CONVECTION WILL BE VERY WELL ORGANIZED...AND HAVE ONLY LEFT CHANCE POPS ACROSS THE REGION. PRECIPITATION WILL END BY AFTERNOON...BUT AS FRONT NEARS CWA...COULD SEE SOME AFTERNOON CONVECTIVE DEVELOPMENT NEAR FRONT. SOUNDINGS INDICATE 2000-3000 J/KG OF MID LEVEL CAPE...WITH ONLY A SHALLOW CAP IN PLACE. SHEAR WILL BE STRONG...AND ANY STORMS THAT FORM HAVE THE POTENTIAL TO BECOME SEVERE. HOWEVER...BEST CAPE CAPE...ELEVATED AND SURFACE BASED...WILL BE CLOSEST TO FRONT...AND FRONTAL POSITION WILL BE KEY IN LOCATION OF SEVERE WEATHER. ATTM...HIGHEST POTENTIAL APPEARS TO BE NORTH OF CWA. ONCE AGAIN MONDAY NIGHT MCS DEVELOPMENT APPEARS LIKELY...WITH PREVIOUS CONVECTION PLAYING A LARGE ROLE IN LOCATION AND TIMING. ATTM...MOST LIKELY PLACE FOR DEVELOPMENT WILL BE NEAR FRONT PROGGED TO BE ALONG NE/SD BORDER...WHICH WILL PUSH EASTWARD...GENERALLY OVER NORTHER IOWA. STILL UNCERTAINTY IN TIMING...AND WILL LIKELY NOT REACH CWA UNTIL CLOSE TO 12Z. ACTIVE PATTERN WILL REMAIN...WITH UPPER LEVEL RIDGE PUSHING EAST WEDNESDAY NIGHT BRINGING ANOTHER CHANCE FOR PRECIPITATION. HIGH PRESSURE WILL PUSH NORTH INTO PLAINS BY FRIDAY...WHICH WILL SET UP A DRY PATTERN FOR THE WEEKEND. TEMPERATURES WILL CLIMB AGAIN THROUGH WEEKEND WITH H85 TEMPS NEAR 30C. MOISTURE WILL NOT BE AN ISSUE WITH ANY SYSTEM THROUGH THE WEEK...AS SOUTHERLY FLOW ALLOWS FOR GOOD MOISTURE TRANSPORT. PWAT VALES WILL BE GENERALLY BETWEEN 1.5-2 INCHES. ANY SYSTEM WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. ALONG WITH MOISTURE...TEMPERATURES WILL REMAIN HIGH THROUGH THE DAY MONDAY AS FRONT IS NORTH OF CWA. THIS WILL CREATE HOT AND MUGGY CONDITIONS. AS A RESULT...HAVE ALLOWED HEAT ADVISORY TO EXTEND THROUGH MONDAY AFTERNOON ACROSS THE SOUTH. PLACEMENT OF OVERNIGHT CONVECTION WILL AFFECT TEMPERATURES FOR MONDAY...BUT BELIEVE MOST CONVECTION WILL STAY NORTH...AND RESIDUAL CLOUD COVER WILL NOT BE ENOUGH TO KEEP TEMPERATURES AND HEAT INDICES BELOW ADVISORY CRITERIA. && .AVIATION...11/06Z NOT MUCH CHANGE IN THINKING FROM PREVIOUS DISCUSSION WITH ONGOING STORMS AND EXPECTED MERGER OF NORTHERN AND WESTERN MCS. SITES TO SEE THE BRUNT OF THUNDER WILL BE KFOD...KMCW...AND KALO. DEPENDING ON THE TRACK OF THE WESTERN MCS...KDSM MAY BE ON THE SOUTHERN EDGES BUT STILL NEED SOME ATTENTION BETWEEN 08 TO 11Z THIS MORNING. FROM PREVIOUS DISCUSSION..MAIN CONCERN IS MCS NOW OVER SOUTH DAKOTA/MN BUILDING TO THE ESE WITH TIME. OTHER STORMS FIRING IN NEBRASKA ALONG A WEAK TROUGH. HIGH INSTABILITY AXIS RUNS FROM EASTERN DAKOTAS THROUGH EASTERN NEBRASKA/ WESTERN IA TOWARD CENTRAL SECTIONS THIS EVENING. STORMS WEST/NW HAVE YET TO HIT THIS AXIS...BUT ONLY A MATTER OF TIME. THOUGH THE MAIN THRUST INITIALLY OF MCS OVER MN WILL BE TOWARD SOUTHERN MN THROUGH 03Z MERGING COMPLEXES FROM NEBRASKA/MN EXPECTED TO CONVERGE OVER NORTHERN IA LATER THIS EVENING AFT 03Z. WITH SOME UPPER LEVEL SUPPORT ACTIVITY MAY BUILD SOUTH TOWARD KDSM AND KOTM WITH TIME. 12Z 4KM WRF SEEMS TO BE HANDLING INITIAL PHASES OF THIS EVENT WELL SO FAR...AND OTHER MODELS POINT TO ACTIVITY INCREASING LATER TONIGHT...BUT POTENTIALLY TOO SLOW. HAVE REVAMPED TAF PACKAGE TO REFLECT MORE UPDATED THINKING ON TIMING OF STORM ARRIVAL AND COVERAGE. SOME REAL CONCERN OVER WIDESPREAD HIGH WIND IF THE STORMS CAN TAP INTO THE HIGH INSTABILITY AXIS AFT 03Z...AND MODEST H850 JET HELPS TO INTENSIFY STORMS 03-08Z. CURRENT SFC WARM FRONT FROM WEAK LOW OVER EASTERN SOUTH DAKOTA THROUGH WESTERN IA ALSO LIES BENEATH WELL DEFINED H700 CAP WHICH HAPPENS TO BE NEAR THE LEADING EDGE OF THE WARM FRONT...POTENTIALLY CREATING STRONG GRADIENT FOR MORE DEVELOPMENT OVERNIGHT./REV && .DMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT MONDAY FOR ADAIR-ADAMS-APPANOOSE- CASS-CLARKE-DALLAS-DAVIS- DECATUR-JASPER-LUCAS-MADISON-MAHASKA- MARION-MONROE-POLK- POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO- WARREN-WAYNE. && SHORT TERM...JOHNSON/REV LONG TERM...WILKINS AVIATION...REV
Hazardous weather outlook, Jul 11, 1:28 AM CDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 128 AM CDT MON JUL 11 2011 IAZ005>007-015>017-023>028-033>039-044>050-057>059-120630- KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY- MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- 128 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THROUGH THE PRE DAWN HOURS. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY THROUGH EARLY MONDAY MORNING. SOME OF THE STORMS MAY BE STRONG EARLY IN THE MORNING WITH DAMAGING THUNDERSTORM WINDS BEING THE MAIN THREAT. THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS TO THE UPPER 90S TO AROUND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 10 PM THIS EVENING AND FROM TIME TO TIME FOR THE REMAINDER OF THE WEEK. IAZ060>062-070>075-081>085-120630- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS- UNION-CLARKE-LUCAS-MONROE- 128 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY LATE TONIGHT THROUGH EARLY MORNING. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT FOR SOME PORTIONS OF THE OUTLOOK AREA AND FROM TIME TO TIME FOR THE REMAINDER OF THE WEEK. IAZ092>097-120630- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 128 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE THROUGH THE PRE DAWN HOURS. SOME OF THE STORMS MAY NEAR SEVERE LIMITS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT FOR SOME PORTIONS OF THE OUTLOOK AREA AND FROM TIME TO TIME FOR THE REMAINDER OF THE WEEK. IAZ004-120630- EMMET- 128 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY THROUGH THE PRE DAWN HOURS. SOME OF THE STORMS WILL BE SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE WEST FORK OF THE DES MOINES RIVER NEAR ESTHERVILLE. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE ACROSS PORTIONS OF THE AREA THURSDAY. THERE IS A SLIGHT RISK OF SEVERE STORMS MONDAY INTO MONDAY NIGHT AND AGAIN TUESDAY INTO TUESDAY NIGHT ACROSS PORTIONS OF THE AREA. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND FROM TIME TO TIME EARLY THIS WEEK. IAZ086-120630- WAPELLO- 128 AM CDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. THE BEST CHANCE FOR STORMS IS TOWARD MORNING. A FEW STORMS MAY NEAR SEVERE LIMITS WITH DAMAGING WINDS BEING THE PRIMARY THREAT. IN ADDITION...SOME OF THE THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. A HEAT ADVISORY IS IN EFFECT UNTIL 700 PM ON MONDAY. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR PORTIONS OF THE DES MOINES RIVER NEAR OTTUMWA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES CONTINUE THROUGH THURSDAY. THE SEVERE THREAT IS EXPECTED TO BE MARGINAL. HEAVY RAINFALL IS ALSO A THREAT...AND MAY PRODUCE FLASH FLOODING. HOT AND HUMID CONDITIONS ARE EXPECTED AGAIN MONDAY...SENDING HEAT INDEX READINGS INTO THE 100 TO 110 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM TIME TO TIME. REV
In the hours before
Special weather statement, Jul 10, 11:08 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 1108 PM CDT SUN JUL 10 2011 IAZ004>007-015>017-110715- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 1108 PM CDT SUN JUL 10 2011 ...STRONG THUNDERSTORMS WITH GUSTY WINDS HEADING INTO THE REGION... A LINE OF STRONG THUNDERSTORMS IS NOW ENTERING FAR NORTHERN IOWA. THESE STORMS ARE MOVING TO THE SOUTHEAST AT 40 MPH AND COULD PRODUCE WIND GUSTS TO 50 MPH WITH BRIEF INTENSE RAINFALL. THERE IS A POTENTIAL FOR SEVERE WEATHER ACROSS MOST OF THE AREA OVERNIGHT. TEMPERATURES WILL DROP SOME 10 TO 15 DEGREES ONCE THE STORMS PASS INTO THE AREA. REV
Local storm report, Jul 11, 1:48 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
148 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM HEAVY RAIN 1 W WALLINGFORD 43.32N 94.81W
07/11/2011 M1.80 INCH EMMET IA EMERGENCY MNGR
PEA HAIL AND HEAVY RAINFALL.
&&
RVACHALELocal storm report, Jul 11, 2:34 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
234 AM CDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG ATLANTIC 41.40N 95.01W
07/11/2011 CASS IA LAW ENFORCEMENT
TREE DOWN PARTIALLY BLOCKING HIGHWAY 6.
&&
KDThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 1:12 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 48 min |
| Jul 11, 2:10 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 50 min |
| Jul 11, 2:24 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 51 min |
| Jul 11, 2:52 AM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 38 min |
| Jul 11, 3:25 AM CDT | Severe Thunderstorm Warning | DMX | Boone, Marshall, Story | 50 min |
| Jul 11, 3:34 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Marshall, Polk, Story, Warren | 41 min |
| Jul 11, 3:53 AM CDT | Tornado Warning | DMX | Marshall, Story | 37 min |
| Jul 11, 4:02 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 43 min |
| Jul 11, 4:18 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Tama | 42 min |
| Jul 11, 4:32 AM CDT | Tornado Warning | DMX | Marshall, Tama | 28 min |
| Jul 11, 4:57 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 18 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.